Georgia, 2003

Strong Wind in Georgia, February 22, 2003

February 22, 2003 · NWS FFC · 2 events in 2 counties and zones

The Rome News Tribune reported that strong post-cold frontal winds gusting from 40 to 45 mph blew a 40-foot section of roof off the top of a downtown Rome furniture store. In addition, two trees were blown down, one on Dalton Road and another on Horseleg Creek Road.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The Rome News Tribune reported that strong post-cold frontal winds gusting from 40 to 45 mph blew a 40-foot section of roof off the top of a downtown Rome furniture store. In addition, two trees were blown down, one on Dalton Road and another on Horseleg Creek Road. Winds in the 30 to 35 mph range, associated with this same cold front, also caused damage further south later in the afternoon. An off duty National Weather Service employee reported that a large 50 foot tall or greater pine tree was broken in two by strong winds. The tree landed on and caused damage to a fence.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 22, 4:50 AM EST, 10 hours 10 minutes earlier.

Area forecast discussion, Feb 22, 4:50 AM EST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 AM EST SAT FEB 22 2003

...UPDATED TO INCLUDE AVIATION DISCUSSION...

COMPLEX LOW PRESSURE SYSTEM MOVING NORTHEAST FROM LOUISIANA WITH
BROAD AREA OF SHOWERS/THUNDERSTORMS AHEAD OF IT. AS LOW TRACKS
NORTHEAST...WARM FRONT OVER SOUTH GEORGIA EXPECTED TO LIFT NORTHWARD
REACHING NORTHCENTRAL GEORGIA BY 12Z THIS MORNING...WITH ASSOCIATED
COLD FRONT MOVING INTO WESTERN ALABAMA. COLD FRONT THEN CONTINUES TO
MOVE EAST...REACHING A BLAIRSVILLE TO LAWRENCEVILLE TO AMERICUS LINE
BY EARLY AFTERNOON. WILL CONTINUE FLOOD WATCH EXTREME NORTH THIS
MORNING...WHERE WE HAVE ALREADY SEEN THE HEAVIEST RAIN. ISOLATED
SEVERE STORMS ALSO POSSIBLE AS STORM SYSTEM MOVES THROUGH. LOOK FOR
MAIN BAND OF SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE AREA THIS
MORNING THROUGH EARLY AFTERNOON...AHEAD OF THE FRONT...BUT MODELS
SIMILAR WITH SOME WRAP-AROUND POSSIBLY AFFECTING NORTH SECTIONS LATE
THIS AFTERNOON INTO THIS EVENING. CURRENT FORECAST APPEARS TO HAVE
A GOOD HANDLE ON SITUATION WITH A CHANCE OF SHOWERS INTO THE
EVENING. DRIER AIR BEGINS TO ADVECT INTO THE STATE LATE SATURDAY
NIGHT AND WILL END ALL PRECIP BY SUNDAY MORNING. WEAKER SYSTEM
APPROACHES STATE LATE SUNDAY/SUNDAY NIGHT...BUT MODELS SIMILAR WITH
KEEPING BULK OF DEEPER MOISTURE NORTH OF GEORGIA. WILL CONTINUE
CHANCE FOR PRECIP EXTREME NORTH BUT WILL BACK OFF TO SLIGHT CHANCE
FOR NORTHCENTRAL SECTIONS. STRONG HIGH PRESSURE BEGINS TO BUILD INTO
THE COUNTY WARNING AREA MONDAY WITH DRY FORECAST INTO TUESDAY.  NEXT
SYSTEM MOVES EAST FROM TEXAS WEDNESDAY WITH CHANCE OF RAIN (MAINLY
NORTH) LATE WEDNESDAY INTO THURSDAY.

PRELIMINARY POINT TEMPS/POPS...
KATL 66 39 57 43 / 100 10 10 20
KAHN 66 39 59 40 / 100 10 10 20
KGVL 64 39 57 38 / 100 20 10 20
KRMG 65 39 57 41 / 100 20 10 30
KCSG 70 43 64 43 / 100 10 10 10
KMCN 71 43 64 42 / 100 10 10 10

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH FAR NORTH THIS MORNING.

AVIATION DISCUSSION...
THUNDERSTORMS WILL MOVE ACROSS THE TAF SITES THIS MORNING. LOW
CEILINGS POTENTIALLY HIGHLY VARIABLE. WINDS VEERING TO THE S AND
THEN SW THIS AFTERNOON. VSBYS LOW IN THE HEAVY THUNDERSTORMS. ONCE
CONVECTION MOVES BY CONDITIONS IMPROVING TO 3000 TO 4000 FT CEILINGS
WITH VSBYS P6SM. BDL
Hazardous weather outlook, Feb 22, 11:15 AM EST, 3 hours 45 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 AM EST SAT FEB 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON IN
EXTREME NORTHWEST GEORGIA...

.SYNOPSIS...
AN STRONG LOW PRESSURE SYSTEM WILL LIFT NORTHEAST ACROSS CENTRAL
TENNESSEE...DRAGGING A COLD FRONT ACROSS GEORGIA THIS AFTERNOON AND
EVENING.  WARM...MOIST AIR WILL POOL AHEAD OF THE FRONT.  AFTER THE
FRONT PASSES...BREEZY CONDITIONS WILL PREVAIL.

.PRIMARY HAZARD...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING IN NORTHWEST GEORGIA.  THE PRIMARY HAZARD WILL BE
LIGHTNING...LARGE HAIL AND WIND GUSTS TO 70 MPH.  ALTHOUGH
SIGNIFICANT WIDESPREAD RAIN IS NOT ANTICIPATED...ANY LOCAL AREAS OF
HEAVY RAIN FALLING ON THE ALREADY RAIN-SOAKED SOIL COULD PRODUCE
LOCALIZED FLOODING.  THE THUNDERSTORMS WILL MOST LIKELY OCCUR
BETWEEN 4 PM AND 9 PM AND SHOULD REMAIN NORTH OF A LINE FROM
DAHLONEGA TO CARTERSVILLE.

.DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS PASSED THROUGH CENTRAL
GEORGIA THIS MORNING.  THE AIRMASS BEHIND THE LINE HAS STABILIZED
SOMEWHAT...BUT NOT ENOUGH TO RULE OUT ADDITIONAL THUNDERSTORM
DEVELOPMENT THIS AFTERNOON IN NORTHWEST GEORGIA.  COLD AIR ALOFT
ASSOCIATED WITH THE APPROACHING LOW PRESSURE SYSTEM...AND RESIDUAL
INSTABILITY AHEAD OF THE FRONT...WILL YIELD CAPES APPROACHING 1000
IN NORTHWEST GEORGIA.  THE MARGINAL INSTABILITY AND STRONG WINDS
ALOFT MAY BE SUFFICIENT TO PRODUCE STORMS WITH LARGE HAIL AND
DAMAGING WINDS.

ANY STORMS THAT FORM WILL MOVE QUICKLY EASTWARD INTO MORE STABLE AIR
OVER NORTHEAST GEORGIA.

.FOR SPOTTERS...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL THROUGHOUT
NORTHWEST GEORGIA SHOULD MONITOR WEATHER CONDITIONS...AND BE READY
FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.

LPR

In the hours before

Special weather statement, Feb 22, 10:20 AM EST, 4 hours 40 minutes before
GAZ025-027-034>040-045>051-055>065-067>077-079>100-102>115-120>136-
142>151-155>163-221700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 AM EST SAT FEB 22 2003

TORNADO WATCH NUMBER 18 HAS BEEN REMOVED FROM THE FOLLOWING
COUNTIES...

JACKSON...MADISON...GWINNETT...BARROW...CLARKE...OGLETHORPE...
WILKES...OCONEE...DE KALB...WALTON...MORGAN...ROCKDALE...GREENE...
NEWTON...TALIAFERRO...CLAYTON...HENRY...JASPER...PUTNAM...HANCOCK...
BUTTS...SPALDING...MERIWETHER...LAMAR...MONROE...PIKE...BALDWIN...
JONES...WILKINSON...UPSON...BIBB...TWIGGS...TALBOT...CRAWFORD...
TAYLOR...PEACH...HOUSTON...MUSCOGEE...BLECKLEY...MARION...
CHATTAHOOCHEE...MACON...SCHLEY...PULASKI...DOOLY...STEWART...
WEBSTER...SUMTER...WILCOX AND CRISP...

TORNADO WATCH NUMBER 18 REMAINS IN EFFECT UNTIL NOON EST FOR THE
FOLLOWING COUNTIES...

WARREN...GLASCOCK...JEFFERSON...WASHINGTON...EMANUEL...JOHNSON...
LAURENS...TREUTLEN...DODGE...MONTGOMERY...TOOMBS...WHEELER...
TELFAIR
Local storm report, Feb 22, 10:21 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1021 AM EST SAT FEB 22 2003

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0618 AM    SMITHS MILL               GA   WIND DAMAGE
02/22/03   TROUP                          TRAILER PARK DAMAGE NEAR
                                          THE INTERSECTION OF OLD
                                          CHIPLEY ROAD AND HAMILTON
                                          ROAD. 25-30 TRAILERS
                                          DAMAGED. NUMEROUS TREES
                                          DOWN. REPORTED BY TROUP
                                          COUNTY 911.

0715 AM    COVINGTON                 GA   WIND DAMAGE
02/22/03   NEWTON                         NUMEROUS TREES DOWN NEAR
                                          THE INTERSECTION OF
                                          HIGHWAY 142 EAST AND
                                          HIGHWAY 278. REPORTED BY
                                          NEWTON COUNTY 911.

0720 AM    OLA                       GA   WIND DAMAGE
02/22/03   HENRY                          NUMEROUS TREES DOWN NEAR
                                          THE INTERSECTION OF
                                          HIGHWAY 81 AND KEYS FERRY
                                          STREET. REPORTED BY HENRY
                                          COUNTY 911.

0735 AM    MONROE                    GA   WIND DAMAGE
02/22/03   WALTON                         SEVERAL TREES DOWN.
                                          REPORTED BY WALTON COUNTY
                                          911.

0745 AM    MADISON                   GA   0.75 INCH HAIL
02/22/03   MORGAN                         REPORTED BY MORGAN COUNTY
                                          911.

0745 AM    MADISON                   GA   WIND DAMAGE
02/22/03   MORGAN                         SEVERAL TREES DOWN.
                                          REPORTED BY MORGAN COUNTY
                                          911.

0745 AM    CUSSETA                   GA   WIND DAMAGE
02/22/03   CHATTAHOOCHEE                  SEVERAL TREES DOWN.
                                          REPORTED BY CHATTAHOOCHEE
                                          COUNTY 911.

0800 AM    BETHLEHEM                 GA   WIND DAMAGE
02/22/03   BARROW                         POWER LINES DOWN ON
                                          BRISCO MILL ROAD.
                                          REPORTED BY BARROW COUNTY
                                          911.

0800 AM    MONTICELLO                GA   WIND DAMAGE
02/22/03   JASPER                         SEVERAL TREES DOWN.
                                          REPORTED BY JASPER
                                          SHERIFFS OFFICE.

0800 AM    BUENA VISTA               GA   WIND DAMAGE
02/22/03   MARION                         SEVERAL TREES DOWN.
                                          REPORTED BY MARION COUNTY
                                          911.

0815 AM    AMERICUS                  GA   WIND DAMAGE
02/22/03   SUMTER                         SEVERAL TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          SUMTER COUNTY 911.

0850 AM    WARNER ROBINS             GA   WIND DAMAGE
02/22/03   HOUSTON                        SEVERAL TREES DOWN.
                                          REPORTED BY HOUSTON
                                          COUNTY 911.

0851 AM    WASHINGTON                GA   0.75 INCH HAIL
02/22/03   WILKES                         REPORTED BY WILKES COUNTY
                                          911.

0900 AM    JEFFERSONVILLE            GA   WIND DAMAGE
02/22/03   TWIGGS                         SEVERAL TREES DOWN.
                                          REPORTED BY TWIGGS COUNTY
                                          911.

0900 AM    WARNER ROBINS             GA   WIND DAMAGE
02/22/03   HOUSTON                        UNCONFIRMED REPORT OF A
                                          TORNADO BY GEORGIA EMA.

0927 AM    SPARTA                    GA   WIND DAMAGE
02/22/03   HANCOCK                        SEVERAL TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          HANCOCK COUNTY 911.

0930 AM    IRWINTON                  GA   WIND DAMAGE
02/22/03   WILKINSON                      SEVERAL TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          WILKINSON COUNTY 911.

0940 AM    DUBLIN                    GA   WIND DAMAGE
02/22/03   LAURENS                        SEVERAL TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          LAURENS COUNTY EMA.
Local storm report, Feb 22, 10:41 AM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 AM EST SAT FEB 22 2003

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0618 AM    SMITHS MILL               GA   WIND DAMAGE
02/22/03   TROUP                          TRAILER PARK DAMAGE NEAR
                                          THE INTERSECTION OF OLD
                                          CHIPLEY ROAD AND HAMILTON
                                          ROAD. 25-30 TRAILERS
                                          DAMAGED. NUMEROUS TREES
                                          DOWN. REPORTED BY TROUP
                                          COUNTY 911.

0715 AM    COVINGTON                 GA   WIND DAMAGE
02/22/03   NEWTON                         NUMEROUS TREES DOWN NEAR
                                          THE INTERSECTION OF
                                          HIGHWAY 142 EAST AND
                                          HIGHWAY 278. REPORTED BY
                                          NEWTON COUNTY 911.

0720 AM    OLA                       GA   WIND DAMAGE
02/22/03   HENRY                          NUMEROUS TREES DOWN NEAR
                                          THE INTERSECTION OF
                                          HIGHWAY 81 AND KEYS FERRY
                                          STREET. REPORTED BY HENRY
                                          COUNTY 911.

0735 AM    MONROE                    GA   WIND DAMAGE
02/22/03   WALTON                         SEVERAL TREES DOWN.
                                          REPORTED BY WALTON COUNTY
                                          911.

0745 AM    MADISON                   GA   0.75 INCH HAIL
02/22/03   MORGAN                         REPORTED BY MORGAN COUNTY
                                          911.

0745 AM    MADISON                   GA   WIND DAMAGE
02/22/03   MORGAN                         SEVERAL TREES DOWN.
                                          REPORTED BY MORGAN COUNTY
                                          911.

0745 AM    CUSSETA                   GA   WIND DAMAGE
02/22/03   CHATTAHOOCHEE                  SEVERAL TREES DOWN.
                                          REPORTED BY CHATTAHOOCHEE
                                          COUNTY 911.

0800 AM    BETHLEHEM                 GA   WIND DAMAGE
02/22/03   BARROW                         POWER LINES DOWN ON
                                          BRISCO MILL ROAD.
                                          REPORTED BY BARROW COUNTY
                                          911.

0800 AM    MONTICELLO                GA   WIND DAMAGE
02/22/03   JASPER                         SEVERAL TREES DOWN.
                                          REPORTED BY JASPER
                                          SHERIFFS OFFICE.

0800 AM    BUENA VISTA               GA   WIND DAMAGE
02/22/03   MARION                         SEVERAL TREES DOWN.
                                          REPORTED BY MARION COUNTY
                                          911.

0815 AM    AMERICUS                  GA   WIND DAMAGE
02/22/03   SUMTER                         SEVERAL TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          SUMTER COUNTY 911.

0850 AM    WARNER ROBINS             GA   WIND DAMAGE
02/22/03   HOUSTON                        SEVERAL TREES DOWN.
                                          REPORTED BY HOUSTON
                                          COUNTY 911.

0851 AM    WASHINGTON                GA   0.75 INCH HAIL
02/22/03   WILKES                         REPORTED BY WILKES COUNTY
                                          911.

0900 AM    JEFFERSONVILLE            GA   WIND DAMAGE
02/22/03   TWIGGS                         SEVERAL TREES DOWN.
                                          REPORTED BY TWIGGS COUNTY
                                          911.

0900 AM    WARNER ROBINS             GA   WIND DAMAGE
02/22/03   HOUSTON                        UNCONFIRMED REPORT OF A
                                          TORNADO BY GEORGIA EMA.

0927 AM    SPARTA                    GA   WIND DAMAGE
02/22/03   HANCOCK                        SEVERAL TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          HANCOCK COUNTY 911.

0930 AM    IRWINTON                  GA   WIND DAMAGE
02/22/03   WILKINSON                      SEVERAL TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          WILKINSON COUNTY 911.

0940 AM    DUBLIN                    GA   WIND DAMAGE
02/22/03   LAURENS                        SEVERAL TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          LAURENS COUNTY EMA.

0945 AM    WARRENTON                 GA   WIND DAMAGE
02/22/03   WARREN                         SEVERAL TREES DOWN.
                                          REPORTED BY WARREN COUNTY
                                          911.

1000 AM    LOUISVILLE                GA   WIND DAMAGE
02/22/03   JEFFERSON                      POWER LINES DOWN.
                                          REPORTED BY JEFFERSON
                                          COUNTY 911.

1000 AM    WRIGHTSVILLE              GA   WIND DAMAGE
02/22/03   JOHNSON                        SEVERAL TREES DOWN.
                                          REPORTED BY JOHNSON
                                          COUNTY 911.

1015 AM    SANDERSVILLE              GA   WIND DAMAGE
02/22/03   WASHINGTON                     SEVERAL TREES DOWN.
                                          REPORTED BY WASHINGTON
                                          COUNTY 911.
Special weather statement, Feb 22, 11:23 AM EST, 3 hours 37 minutes before
GAZ113-221715-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EST SAT FEB 22 2003

...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN TOOMBS
COUNTY...

THE NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN AREA OF STRONG
THUNDERSTORMS APPROACHING TOOMBS COUNTY. THE PRIMARY THREAT FROM
THESE THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH...WHICH MAY CAUSE
SOME SMALL TREE LIMBS TO BE BLOWN DOWN. RESIDENTS OF THIS AREA
SHOULD STAY INSIDE AND AWAY FROM WINDOWS...AND MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA OUTLETS FOR POSSIBLE WARNINGS.

THIS ACTIVITY SHOULD END ACROSS THE AREA BY 1215 PM EST.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

NOEL
Special weather statement, Feb 22, 1:30 PM EST, 1 hour 30 minutes before
GAZ001-221900-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EST SAT FEB 22 2003

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN DADE COUNTY.

THE NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN SMALL AREA OF
THUNDERSTORMS OVER NORTHWEST DADE...COUNTY. THE PRIMARY THREAT
FROM THESE THUNDERSTORMS WILL BE WIND GUSTS TO 40 MPH...WHICH MAY
CAUSE SOME SMALL TREE LIMBS TO BE BLOWN DOWN...AND PEA SIZE HAIL.
RESIDENTS OF THIS AREA SHOULD STAY INSIDE AND AWAY FROM
WINDOWS...AND MONITOR NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR
POSSIBLE WARNINGS.

THIS ACTIVITY SHOULD END ACROSS THE AREA BY 230 PM EST.

A TORNADO WATCH IS IN EFFECT UNTIL 5 PM.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

NOEL
Local storm report, Feb 22, 2:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EST SAT FEB 22 2003

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 AM    REYNOLDS                  GA   WIND DAMAGE
02/22/03   TAYLOR                         TWO TREES DOWNED

0805 AM    2S STEPHENS               GA   WIND DAMAGE
02/22/03   OGLETHORPE                     SEVERAL POWER LINES DOWN

0920 AM    COCHRAN                   GA   WIND DAMAGE
02/22/03   BLECKLEY                       NUMEROUS TREES AND
                                          POWERLINES DOWN.

0955 AM    CADLEY                    GA   WIND DAMAGE
02/22/03   WARREN                         SEVERAL TREES DOWNED

1000 AM    HADDEN                    GA   WIND DAMAGE
02/22/03   GLASCOCK                       SEVERAL TREES AND POWER
                                          LINES DOWN...AND SEVERAL
                                          CARS DAMAGED IN NORTH END
                                          OF COUNTY.

1100 AM    ALSTON                    GA   WIND DAMAGE
02/22/03   MONTGOMERY                     NUMEROUS TREES AND
                                          POWERLINES DOWN IN ALSTON
                                          AND UVALDA. ONE HOUSE
                                          DAMAGED BY WIND.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Floyd

When
February 22, 3:00 PM EST
Where
Floyd forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Strong Wind, Fayette

When
February 22, 4:05 PM EST
Where
Fayette forecast zone
Measured
31 kt (36 mph) estimated gust
Property damage
$1,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341208, 5341207.